Alert archive / Missouri / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 13, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Mar 5, 2022, 6:55 PM CST for 4 counties in Missouri. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 5, 2022, 6:55 PM CST (00:55 UTC)
- Expired
- Mar 5, 2022, 7:23 PM CST
- In force
- 28 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Adair County, MO, Putnam County, MO, Schuyler County, MO, Sullivan County, MO
The radar
The Des Moines radar (KDMX), 175 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 5, 7:07 PM CST | HAIL 0.75 | 6 Se Green Castle, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 5, 2:04 PM CST | Tornado Watch | SPC | 6 hr |
| Mar 5, 5:15 PM CST | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.9 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 932 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 273 m²/s²
- 0-3 km storm-relative helicity
- 395 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
754
WUUS53 KEAX 060055
SVREAX
MOC001-171-197-211-060145-
/O.NEW.KEAX.SV.W.0013.220306T0055Z-220306T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
655 PM CST Sat Mar 5 2022
The National Weather Service in Pleasant Hill has issued a
* Severe Thunderstorm Warning for...
Western Adair County in northeastern Missouri...
Sullivan County in north central Missouri...
Eastern Putnam County in north central Missouri...
Western Schuyler County in northeastern Missouri...
* Until 745 PM CST.
* At 655 PM CST, a severe thunderstorm was located over Milan, moving
east at 35 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Emergency management.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Milan, Green City, Novinger, Greencastle, Browning, Pollock,
Worthington, Livonia, Lemons, Reger, Green Castle and Winigan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 800 PM CST for north central
Missouri. A Tornado Watch also remains in effect until 900 PM CST for
north central and northeastern Missouri.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 800 PM CST for north central
Missouri. A Tornado Watch also remains in effect until 900 PM CST for
north central and northeastern Missouri.
&&
LAT...LON 4059 9257 4004 9272 4003 9314 4004 9328
4003 9329 4003 9332 4038 9309 4059 9284
TIME...MOT...LOC 0055Z 250DEG 30KT 4022 9307
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Blair1 follow-up statement
633
WWUS53 KEAX 060123
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
723 PM CST Sat Mar 5 2022
MOC001-171-197-211-060133-
/O.CAN.KEAX.SV.W.0013.000000T0000Z-220306T0145Z/
Adair MO-Sullivan MO-Putnam MO-Schuyler MO-
723 PM CST Sat Mar 5 2022
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN ADAIR...SULLIVAN...
EASTERN PUTNAM AND WESTERN SCHUYLER COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
A Tornado Watch remains in effect until 800 PM CST for north central
Missouri. A Tornado Watch also remains in effect until 900 PM CST for
north central and northeastern Missouri.
LAT...LON 4059 9257 4004 9272 4003 9314 4004 9328
4003 9329 4003 9332 4038 9309 4059 9284
TIME...MOT...LOC 0122Z 250DEG 30KT 4030 9278
$$
BlairWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 5, 5:49 PM CST, 1 hour 6 minutes earlier.
Area forecast discussion, Mar 5, 5:49 PM CST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 549 PM CST Sat Mar 5 2022 .Discussion... Issued at 321 PM CST SAT MAR 5 2022 KEY MESSAGES - Strong to severe thunderstorms are expected across far northern MO (north of US-36). Primary hazards include high winds and hail. An isolated tornado is possible - Weaker showers and thunderstorms are expected south of US-36. Gusty winds and sub-severe hail are still possible. - Breezy conditions are expected to continue through the overnight. Sustained with at 20-25 MPH with gusts 30-40 MPH are expected. - Breezy conditions and dry air both ahead and behind the cold front increases fire weather concerns. Burning is discourage. DETAILED DISCUSSION A fairly active weather pattern is expected over the next 48 hours. Strong southerly winds have pushed temperatures up into the 70's most areas. A strong cold front to the west moves through this afternoon bring chances for showers and thunderstorms with potentially strong to severe storms expected across northern MO. This front also flips the switch back to winter plummeting temperatures before some light snow moves through Monday morning. Starting off with the next few hours, a surface low over north central KS works its way north and eastward through the afternoon and overnight. A large area of instability driven by swift southerly warm air advection and bounded by a moisture boundary across central KS works its way into E KS and W MO. The triple point of the low is the largest concern due to the interactions and forcing of all the boundaries. Showers and thunderstorms this morning have slowed the progression of warm air northward which slightly lowers severe potential; however, it has also moved the concern further south toward the MO/IA border. Therefore, areas across northern MO, primarily north of US-36 remain in a favorable environment for strong to severe storms. High winds above 65 MPH and 1-1.5 inch hail continue to be the primary concerns. An isolated tornado cannot be ruled out with a small bulge in the moisture boundary working its way into far NW MO. Ample shear and instability above 1000 J/kg K reinforce the environment. The largest uncertainty at the moment is the storm motions compared to the push of warm air mentioned earlier. Storm motions around 50-60kts allude to storms quickly moving into a cooler environment which results in more elevated convection reducing tornado chances. However, this does not significant reduce the wind and hail hazards which are the primary threats. Further south the cold front is expected to lag behind the moisture boundary. A line of scattered showers and thunderstorms is expected to form southward along the moisture boundary to the west and work its way through the region this afternoon and evening. These storms are expected to be weaker than those to the north; however, an isolated strong cell with gusty winds and sub severe hail is possible. Chances for precipitation decrease as you move further south along the KS/MO border. On top of all of this, southerly winds around 20-25 MPH with gusts over 40 MPH continue into the overnight. Expectations are for winds to remain below Wind Advisory criteria; however, if post frontal winds are faster than anticipated, a wind advisory may be needed for the overnight. Winds are expected to slow down before sunrise tomorrow morning. But wait, there's more! Behind this cold front, air temperatures traumatically decrease into The 50s Sunday, then 40s Monday. Overnight Sunday into Monday, another wave moves to the southeastern MO which brings chances for light rain and snow. Snow accumulations are expected to be relatively minor with most places being 0.2-0.5 inches. Areas further north may see near an inch of snow accumulation. A break from the activity comes Tuesday and Wednesday when sunshine returns and temperatures rebound into the 50s. && .Aviation...(For the 00Z TAFS through 00Z Sunday Evening) Issued at 549 PM CST SAT MAR 5 2022 Scattered thunderstorms continue to the east of the terminals as a front extends along I-35. These storms are moving to the east rapidly and are expected to be clear of the terminals within the hour. There is a large stratus deck across northern KS. This area of clouds is anticipated to move to the north and east; however, it may clip some of the northern terminals. Gusty winds persist through the period with sustained winds around 15-25 kts with gusts reaching 30-40 kts. Breezy conditions persist through the evening gradually dissipating during the overnight before subsiding around 10 kts Sunday. Clouds clear out for the morning before filling in ahead of another system Sunday afternoon/evening. && .Fire Weather... Issued at 355 AM CST SAT MAR 5 2022 Southerly winds have been sustained at 20-25 MPH with gusts reaching 30-40 MPH. Winds have been gradually shifting toward the southwest ahead of an approaching cold front. Winds are expected to continue to shift northwesterly once the front passes. Showers and thunderstorms are expected as the front moves through; however, dry air and gusty winds behind the front keeps fire weather concerns elevated through the overnight. Winds relax towards sunrise tomorrow. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Pesel Aviation...Pesel Fire Weather...Pesel
Hazardous weather outlook, Mar 5, 3:32 AM CST, 15 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 332 AM CST Sat Mar 5 2022 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-060945- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 332 AM CST Sat Mar 5 2022 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Elevated fire weather concerns expected today as afternoon highs warm back into the 60s and 70s with gusting winds up to 35 to 40 MPH. Strong to severe storms are possible Saturday evening with damaging winds and hail up to the size of a quarter the main threats. A isolated tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Sunday through Friday Rain is expected to change over to snow Sunday night into Monday... minor snow accumulations are possible. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, Mar 5, 6:10 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
610 PM CST SAT MAR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM HAIL 2 ESE LEE'S SUMMIT 38.90N 94.35W
03/05/2022 E1.25 INCH JACKSON MO NWS EMPLOYEE
&&
SGALocal storm report, Mar 5, 6:11 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
611 PM CST SAT MAR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL 2 SE LEE'S SUMMIT 38.90N 94.36W
03/05/2022 M1.00 INCH JACKSON MO PUBLIC
VIA SOCIAL MEDIA.
&&Local storm report, Mar 5, 6:23 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
623 PM CST SAT MAR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM HAIL 1 E PLEASANT HILL 38.79N 94.25W
03/05/2022 M0.75 INCH CASS MO NWS EMPLOYEE
&&
BTLocal storm report, Mar 5, 6:24 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
624 PM CST SAT MAR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM HAIL TRENTON 40.08N 93.61W
03/05/2022 E1.25 INCH GRUNDY MO EMERGENCY MNGR
&&
SGALocal storm report, Mar 5, 6:41 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
641 PM CST SAT MAR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL ADRIAN 38.40N 94.35W
03/05/2022 E0.75 INCH BATES MO PUBLIC
&&
BTLocal storm report, Mar 5, 6:54 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
654 PM CST SAT MAR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL MILAN 40.21N 93.12W
03/05/2022 E1.75 INCH SULLIVAN MO EMERGENCY MNGR
&&
BTThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 6:08 PM CST | Severe Thunderstorm Warning | EAX | Cass, Jackson, Johnson, Lafayette, Ray | 37 min |
| Mar 5, 6:17 PM CST | Severe Thunderstorm Warning | EAX | Putnam, Sullivan | 43 min |
| Mar 5, 6:26 PM CST | Severe Thunderstorm Warning | EAX | Carroll, Grundy, Livingston, Ray | 34 min |
| Mar 5, 6:36 PM CST | Severe Thunderstorm Warning | EAX | Bates, Cass, Henry, Johnson, Lafayette | 39 min |
| Mar 5, 6:52 PM CST | Severe Thunderstorm Warning | EAX | Carroll, Chariton, Linn, Livingston, Macon, Saline | 38 min |
| Mar 5, 7:15 PM CST | Severe Thunderstorm Warning | EAX | Bates, Henry, Johnson, Pettis | 45 min |
| Mar 5, 7:23 PM CST | Special Weather Statement | EAX | Schuyler | 22 min |
| Mar 5, 7:27 PM CST | Special Weather Statement | EAX | Chariton, Macon, Randolph | 33 min |
| Mar 5, 7:31 PM CST | Severe Thunderstorm Warning | EAX | Cooper, Howard, Saline | 44 min |
| Mar 5, 7:53 PM CST | Severe Thunderstorm Warning | EAX | Macon | 37 min |
| Mar 5, 8:13 PM CST | Special Weather Statement | EAX | Howard | 17 min |
| Mar 6, 2:40 PM CST | Winter Weather Advisory | EAX | Andrew, Atchison, Buchanan, Caldwell, Clay, Clinton and 16 more | 15 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.